Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Aug 7, 2021, 8:56 PM MDT for Grant County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 8:56 PM MDT (02:56 UTC)
- Expired
- Aug 7, 2021, 9:45 PM MDT
- In force
- 49 min
- Issued by
- NWS El Paso, TX
County Grant County, NM
The radar
The Tucson radar (KEMX), 181 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 2514 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
972 WWUS84 KEPZ 080256 SPSEPZ Special Weather Statement National Weather Service El Paso TX 856 PM MDT Sat Aug 7 2021 NMZ404-080345- Southwest Desert/Lower Gila River Valley NM- 856 PM MDT Sat Aug 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT AND NORTHWESTERN HIDALGO COUNTIES UNTIL 945 PM MDT... At 855 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Lordsburg, moving south at 15 mph. Winds in excess of 40 mph will be possible with this storm which could create some areas of blowing dust around the Lordsburg Playa. Locations impacted include... Lordsburg, Lordsburg Playa, Shakespeare and Pyramid Mountains. LAT...LON 3258 10897 3251 10854 3219 10855 3225 10901 TIME...MOT...LOC 0255Z 009DEG 14KT 3248 10877 $$ JG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 5:24 PM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 7, 5:24 PM MDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 524 PM MDT Sat Aug 7 2021 .AVIATION...00Z TAF CYCLE Period will start out with isolated to scattered VRB25G35KT 3-5SM BKN050-070 mainly west of the Rio Grande and into the Sacramento Mountains. Expect storms to end by 04Z with skies becoming FEW-SCT100-120 SCT-BKN200-250. By morning skies will become SKC-SCT120 with just some isolated thunderstorms over the Sacs again in the afternoon. Winds will start out west to north at 5-15G25KTS, but by 06Z all terminals will become more variable in direction and less than 10KTS. && .PREV DISCUSSION...251 PM MDT Sat Aug 7 2021... .SYNOPSIS... Thunderstorms will occur in the mountainous terrain and northwestern section of the area this afternoon and into the evening with an advancing front pushing southeast. Tomorrow looks to be less active. Temperatures for today and into Monday will be hot, some areas will reach into the triple digits. By Tuesday, monsoonal moisture flows through the area leading to thunderstorm chances each day through the rest of the week where Thursday and Friday could be the most active. Likewise, temperatures will "cool" down into the mid-90s by Tuesday and will hover in the low- 90s for the rest of the week. && .DISCUSSION... .SHORT TERM...Tonight and Sunday... An isolated shower or storm will remain possible this evening as the remnants of a shortwave trough pass just to our north. Total precipitable water values extracted from GOES-16 indicates a narrow band of elevated (1.00"+) PW values oriented sw to ne from the Bootheel to the Sacramentos early this afternoon. This appears to be associated with the shortwave trough and possibly a weakening frontal boundary. As such, am keeping some low end pops going into the early part of this evening as convective outflows interact with this moisture. Things will settle down quickly after sunset as drier air again filters down from the north. With the upper ridge reestablishing itself over the region Sunday, we should see a general downturn in the amount of convection that develops in the afternoon. As a result have trimmed POP's back to between 10% and 20%. Temps will also respond to the drier conditions under the ridge by likely climbing back into the triple digits for several lowland locations. && .LONG TERM... Sunday night looks to be less active thanks to high pressure setting up on top of the CWA leading to hot and dry conditions. However, by Monday things start to become more active each day as monsoonal moisture starts to push into the CWA. By Monday afternoon, dewpoints will set up into the mid 50s near the Bootheel region. Drier air is still lingering in the northern areas. The ECMWF and NAM are agreeing on storms in the Bootheel and even into Hudspeth county. Storm activity should quiet down by the early morning hours Tuesday. By sunrise, the best moisture should start to be filtering into the area leading to an uptick in precipitation and coverage. Most of the CWA should be seeing at least mid-50s dewpoints before the afternoon time. PW's will be around 1 inch in northern lowland areas to 1.35 inches in southern areas. Wednesday through the rest of the week increases in activity as more moisture continues to be pumped into the area. Mid 50s and low 60s dewpoints will be the theme for Wednesday through Friday. PW values could be in the 1.3 to 1.4 inch range where it seems Thursday and Friday will have the best influx of moisture. Plenty of moisture for afternoon storms coupled with orographic lift should be enough for an active few days. && .FIRE WEATHER... Isolated to scattered showers and thunderstorms are expected across the mountains Sunday with much of the lowlands remaining relatively storm-free. However, can't completely rule out an isolated storm or two across the lowlands. Better moisture will begin to move in from the beginning of next week with daily rain chances through the end of the work week. The temperature will be at or near the triple digits Sunday mainly for the low lands but will cool off a few degrees each of next week with increased cloud coverage and rain cool air. The min RHs will between 25 and 35% across the mountains and between 10 and 20% across the lowlands tomorrow. By next week, the min RHs will increase to between 35 and 65% across the mountains and between 15 and 35% across the lowlands. The vent rate will generally range from poor to good throughout the period. && && .PRELIMINARY POINT TEMPS/POPS... El Paso 73 100 73 99 / 0 0 10 0 Sierra Blanca 69 94 67 92 / 0 20 10 10 Las Cruces 66 99 68 98 / 10 0 0 0 Alamogordo 66 100 69 99 / 10 0 0 10 Cloudcroft 52 76 52 76 / 10 20 0 30 Truth or Consequences 66 99 69 97 / 20 0 0 0 Silver City 59 91 62 89 / 30 10 10 20 Deming 67 101 68 99 / 20 0 10 10 Lordsburg 69 97 67 95 / 20 0 10 20 West El Paso Metro 74 101 74 100 / 10 0 10 0 Dell City 69 100 68 99 / 0 0 20 10 Fort Hancock 73 102 72 100 / 0 0 20 10 Loma Linda 67 93 67 92 / 0 10 10 10 Fabens 68 101 72 99 / 0 0 10 0 Santa Teresa 71 99 70 98 / 20 0 10 0 White Sands HQ 67 99 71 98 / 20 0 10 10 Jornada Range 65 98 68 96 / 20 0 0 0 Hatch 66 99 68 98 / 20 0 0 0 Columbus 69 99 70 97 / 20 0 20 10 Orogrande 67 99 68 98 / 0 0 10 10 Mayhill 59 86 58 86 / 10 30 0 20 Mescalero 57 87 57 86 / 10 20 0 20 Timberon 53 84 55 84 / 0 20 10 20 Winston 56 91 58 90 / 20 10 0 20 Hillsboro 62 96 65 94 / 30 0 0 10 Spaceport 64 97 67 96 / 10 0 0 0 Lake Roberts 55 92 57 90 / 30 10 10 20 Hurley 61 94 63 92 / 30 10 10 20 Cliff 65 98 60 96 / 20 0 10 20 Mule Creek 58 94 63 91 / 20 10 10 30 Faywood 61 94 65 93 / 30 0 0 20 Animas 67 97 64 94 / 20 0 20 30 Hachita 66 97 65 94 / 20 0 20 20 Antelope Wells 66 95 65 93 / 20 20 40 40 Cloverdale 63 90 60 87 / 40 30 40 50 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 27/37/26
Hazardous weather outlook, Aug 7, 11:24 AM MDT, 9 hours 32 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1124 AM MDT Sat Aug 7 2021 NMZ401>417-TXZ418>424-081730- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1124 AM MDT Sat Aug 7 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight A few thunderstorms will be possible later this afternoon, mainly over the Gila. However convective outflows could produce a few isolated storms over lowland locations west of the Rio Grande late this afternoon and into the early evening hours. The main threat with these storms will be locally heavy rain and gusty winds. Some outflow winds over 30 mph are possible over areas near the Arizona border, including the Lordsburg playa which could create some areas of blowing dust. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorm coverage will slowly start to increase, especially going into early next week as some monsoon moisture returns to the area from the southeast. Locally heavy rain would be the main threat with these storms, especially after midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 7, 5:34 PM MDT, 3 hours 22 minutes before
Special Weather Statement National Weather Service El Paso TX 534 PM MDT Sat Aug 7 2021 NMZ412>415-417-080000- Southern Tularosa Basin NM-Central Tularosa Basin NM-Otero Mesa NM- West Slopes Sacramento Mountains Below 7500 Feet NM- Sacramento Mountains Above 7500 Feet NM- 534 PM MDT Sat Aug 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO COUNTY UNTIL 600 PM MDT... At 531 PM MDT, Doppler radar was tracking a thunderstorm over Holloman Air Force Base that has sent an outflow boundary through the Tullarosa Basin. Blowing dust has been picked up, causing a reduction in visiblity to 4 miles at times. Wind gusts up to 40 mph will be possible with this storm. Localized higher gusts will be possible. Locations impacted include... Tularosa, Alamogordo, Sunspot, White Sands National Monument, Bent, Burro Flats, High Rolls, La Luz, Holloman Air Force Base, Mountain Park, Boles Acres, Karr Canyon, Oliver Lee State Park and The Otero Mesa. LAT...LON 3245 10623 3318 10624 3317 10584 3247 10576 TIME...MOT...LOC 2331Z 276DEG 11KT 3286 10607 33
Special weather statement, Aug 7, 5:54 PM MDT, 3 hours 2 minutes before
Special Weather Statement National Weather Service El Paso TX 554 PM MDT Sat Aug 7 2021 NMZ402>404-407-080030- Southern Gila Foothills/Mimbres Valley NM- Southern Gila Highlands/Black Range NM- Southwest Desert/Mimbres Basin NM- Southwest Desert/Lower Gila River Valley NM- 554 PM MDT Sat Aug 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT AND NORTHWESTERN LUNA COUNTIES UNTIL 630 PM MDT... At 553 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles south of White Signal, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Gage and Separ. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3217 10846 3255 10843 3244 10785 3218 10798 TIME...MOT...LOC 2353Z 289DEG 23KT 3245 10834 33
Special weather statement, Aug 7, 8:56 PM MDT, 0 minutes before
Special Weather Statement National Weather Service El Paso TX 856 PM MDT Sat Aug 7 2021 NMZ404-080345- Southwest Desert/Lower Gila River Valley NM- 856 PM MDT Sat Aug 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT AND NORTHWESTERN HIDALGO COUNTIES UNTIL 945 PM MDT... At 855 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Lordsburg, moving south at 15 mph. Winds in excess of 40 mph will be possible with this storm which could create some areas of blowing dust around the Lordsburg Playa. Locations impacted include... Lordsburg, Lordsburg Playa, Shakespeare and Pyramid Mountains. LAT...LON 3258 10897 3251 10854 3219 10855 3225 10901 TIME...MOT...LOC 0255Z 009DEG 14KT 3248 10877 JG
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:27 PM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.